# SDR LF1RN600PZ071621

- Difficulty date: July 14, 2021
- Submitted: July 19, 2021
- Operation: General aviation
- Filed by: Pilatus Aircraft USA Ltd., repair station LF1R294K
- Aircraft: N600PZ
- Make and model: Piper PA46-500TP
- Aircraft serial: 4698172
- Aircraft time: 61 hours
- System (JASC): 3240 · Landing Gear Brake System
- Part: Sensor
- Part number: 46W320022002
- Part serial: 1173
- Condition: Sheared
- Location: Wheel Speed
- Part time: 61 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

OWNER REPORTED AN EMERGENCY AUTOLAND WHEEL SPEED SENSOR DEGRADE MESSAGE ILLUMINATING ON LANDING. REMOVAL OF HUBCAPS FOR INSPECTION REVEALED THE RH WHEEL SPEED SENSOR HAD FAILED. THE SENSOR SHAFT HAD SHEARED BELOW THE ENGAGEMENT FITTING. NO CLEAR CAUSE NOTED FOR FAILURE. THE DESIGN OF THE SENSOR CONTRIBUTED TO THE POSSIBILITY OF PREMATURE FAILURE. THE ENGAGEMENT "PADDLE" IS INSERTED ON THE SHAFT END ( FORKED) AND SECURED WITH SMALL HARDWARE. A REDESIGNED SOLID SHAFT WITH A HEX OR STAR SHAPE WOULD HOLD UP LONGER. THIS IS THE THIRD FAILURE OF THIS TYPE WE HAVE SEEN ON THE PA-46-600TP AIRCRAFT. ALL AFFECTED AIRCRAFT HAD LESS THAN 500 HOURS TAT.  REPLACED WHEEL SPEED SENSOR WITH NEW UNIT P/N 46W320022-002 S/N 1180 WAS INSTALLED AND TESTED SATISFACTORY.
